Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 161, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 15, 2009, 6:12 PM CDT for Medina County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2009, 6:12 PM CDT (23:12 UTC)
- Expired
- Oct 15, 2009, 6:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 107 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1650 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 152312 SVREWX TXC325-152345- /O.NEW.KEWX.SV.W.0161.091015T2312Z-091015T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 612 PM CDT THU OCT 15 2009 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MEDINA COUNTY... * UNTIL 645 PM CDT. * AT 611 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTH OF NEW FOUNTAIN...OR 11 MILES NORTH OF HONDO...AND MOVING SOUTH AT 10 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE QUIHI AND DUNLAY. LAT...LON 2929 9894 2925 9923 2959 9924 2962 9903 TIME...MOT...LOC 2312Z 352DEG 10KT 2951 9912 $$
1 follow-up statement
000 WWUS54 KEWX 152343 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 643 PM CDT THU OCT 15 2009 TXC325-152352- /O.EXP.KEWX.SV.W.0161.000000T0000Z-091015T2345Z/ MEDINA TX- 643 PM CDT THU OCT 15 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MEDINA COUNTY WILL EXPIRE AT 645 PM CDT... THE STORM ACROSS NORTH CENTRAL MEDINA COUNTY HAS WEAKENED WITH NO REPORTS OF HIGH WINDS RECEIVED. THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 2929 9894 2925 9923 2959 9924 2962 9903 TIME...MOT...LOC 2342Z 352DEG 10KT 2943 9911 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 3:40 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Oct 15, 3:40 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 340 PM CDT THU OCT 15 2009 .DISCUSSION... AT THE TOP OF THE HOUR THE SFC FRONT WAS DRAPED ACROSS A LINE FROM DEL RIO TO BOERNE TO AUSTIN. THE LEADING EDGE OF THE CLOUD SHIELD HAS ERODED OVER THE LAST FEW HOURS...BUT STILL ANTICIPATE AT LEAST PARTLY CLOUDY SKIES ALONG AND BEHIND THE FRONTAL BOUNDARY ACROSS THE EASTERN HALF OF THE REGION THIS AFTERNOON AND EVENING. BREEZY BUT MILD CONDITIONS ARE EXPECTED OVERNIGHT. CONTINUING COLD AIR ADVECTION WILL KEEP TEMPERATURES IN THE MID 70S TO LOWER 80S DURING THE DAY ON FRIDAY. SEASONABLE TEMPERATURES AND DRY CONDITIONS WILL CONTINUE OVER THE WEEKEND BEFORE A GRADUAL WARMING TREND ENSUES EARLY NEXT WEEK. SFC WINDS WILL GRADUALLY SHIFT BACK TO THE SOUTHEAST ON SUNDAY ENABLING MOISTURE TO INCREASE IN THE LOWER LEVELS. TEMPERATURES WILL GRADUALLY INCREASE DURING THE MIDDLE OF THE WEEK AS WARM SOUTHERLY FLOW PERSISTS. MID AND LONG RANGE MODELS CONTINUE TO SHOW THE DEVELOPMENT OF AN EASTERN PACIFIC TROPICAL SYSTEM APPROACHING BAJA CALIFORNIA DURING THE MIDDLE OF THE WEEK. HOWEVER...MODELS ARE SLOWER TO BRING THIS SYSTEM AND THE ASSOCIATED UPPER LEVEL MOISTURE ACROSS NORTHERN MEXICO AND TOWARD TEXAS. NONETHELESS...THIS SYSTEM SHOULD BE CLOSE ENOUGH FOR HIGH LEVEL MOISTURE TO OFF-SHOOT AND REACH OUR AREA AS ANOTHER UPPER LEVEL LOW DROPS OUT OF THE ROCKIES. RAIN CHANCES WILL TREND UPWARD BEGINNING TUESDAY IN ADVANCE OF THIS NEXT FRONTAL SYSTEM. HAVE GONE WITH A LOOSELY TIMED FROPA ON WEDNESDAY WITH RAIN CHANCES EXITING BEHIND THE FRONT WEDNESDAY NIGHT/EARLY THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 60 77 55 77 53 / - - 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 58 76 51 75 46 / - - 0 0 0 NEW BRAUNFELS MUNI AIRPORT 59 77 54 77 50 / - - 0 0 0 BURNET MUNI AIRPORT 57 74 52 74 50 / - 0 0 0 0 DEL RIO INTL AIRPORT 64 82 61 78 55 / 10 - 0 0 0 GEORGETOWN MUNI AIRPORT 58 75 55 76 50 / - 0 0 0 0 HONDO MUNI AIRPORT 59 80 57 78 52 / 10 - 0 0 0 SAN MARCOS MUNI AIRPORT 60 76 55 77 51 / - - 0 0 0 LA GRANGE - FAYETTE REGIONAL 62 79 56 77 51 / 10 - 0 0 0 SAN ANTONIO INTL AIRPORT 63 79 58 78 54 / - - 0 0 0 STINSON MUNI AIRPORT 63 78 57 78 53 / 10 - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/05
Hazardous weather outlook, Oct 15, 5:02 AM CDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 502 AM CDT THU OCT 15 2009 TXZ171>173-183>194-202>209-217>225-228-161100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 502 AM CDT THU OCT 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.